Monday, October 1, 2012

There goes September.

I feel as if the month of September has flown by. How can it be October already?!

The girls have fallen into the routine of school quickly, happy to be back and doing well. Maggie's birthday is today! She's been looking forward to it, she left the house dressed up and ready to take on the day, now as an 11 year old. I can hardly believe it! Wyatt and I have been hanging out, per the usual. He sleeps, I catch up on things and try to keep him comfortable between med infusions, hospice visits, lab draws and medicine deliveries. When he wakes he tends to need constant reassurance, help or comfort of some kind.

It's been a while since I thoroughly updated on our boy. He's been on a downward trend the last couple of weeks...I hope for another upward swing soon. Recently, Wyatt's memory is very limited, he's often confused, sometimes hallucinating. Occasionally, we see times that he's clear of mind and just like the boy he's always been, which is a greatly uplifting surprise. But more frequently he's a mix of it all. He began seizing last weekend and with that his tics/movements have increased in intensity and became more frequent again, as well. He's weak and has been sleeping for long stretches, waking only for a few short hours a day (cumulatively 1-4hrs a day typically. And we can't tell what day he'll be awake more or less.) His muscles tremor a lot, talking takes time and effort. His breathing is supported with the Bipap and 4L of oxygen. We've been treating for another UTI...that course of antibiotics ends today. We've added an additional dose of lasix as needed to help pull the overwhelming fluid from within his body and we've decreased the volume of his TPN again for the same reason. His vital signs swing from one way to the other. It's really difficult to put into words how he's doing anymore. The boy's body is astoundingly unpredictable! Some days we joke that he's just keeping us on our toes, making sure I'm paying attention. But Wyatt's autonomic and central nervous systems have been showing us that they're more stressed, to say the least. Which we suspect is due to "disease progression." Those dreaded words that we've heard uttered from the doctor's mouth far too often this last year. Add in the worry of a quickly dwindling IV diazepam (valium) supply with nothing to replace it, and we've got the recipe for an emotional disaster...which, of late, would be this Mommy, right here.




Print Friendly and PDF

No comments:

Post a Comment